MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-11-52E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
Problem occured when unable to seat acetabulum component.Surgery was a bilateral thr (problem occurred when replacing right hip).On (b)(6) 2016: the surgeon was unable to seat the cup due to the fact that he could not remove the impactor bolt from the cup "as stated by study coordinator, cup screwed too tightly onto the inserter.
 
Additional Manufacturer Narrative
An event regarding a disassembly issue between a trident shell and an unknown impactor bolt.The event was not confirmed.Method & results: device evaluation and results: a visual, dimensional and functional inspection was not performed as no devices were returned.Medical records received and evaluation: review of the provided medical records by a clinical consultant noted: "in summary, although the exact cause of the problem cannot be completely resolved due to lack of proper information, it is quite certain that the problem has been caused by an adverse mix of predominantly procedure-related factors with possibly a dense bone quality factor as a potential additional patient-related factor as discussed.This case is not device-related." device history review: all devices accepted into final stock conformed to specification.Complaint history review: there have been no similar previous reported events.Conclusions: review of the provided medical records by a clinical consultant concluded "in summary, although the exact cause of the problem cannot be completely resolved due to lack of proper information, it is quite certain that the problem has been caused by an adverse mix of predominantly procedure-related factors with possibly a dense bone quality factor as a potential additional patient-related factor as discussed.This pi case is not device-related." the event could not be confirmed nor the root cause determined due to the product being unavailable for evaluation.Further information such as return of the device is required to complete the investigation for determining root cause.If the devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description
Problem occured when unable to seat acetabulum component.Surgery was a bilateral thr (problem occurred when replacing right hip).On (b)(6) 2016: the surgeon was unable to seat the cup due to the fact that he could not remove the impactor bolt from the cup "as stated by study coordinator, cup screwed too tightly onto the inserter.".

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6225636
Report Number0002249697-2017-00088
Device Sequence Number709907
Product Code LPH
UDI-Device Identifier04546540431868
UDI-Public(01)04546540431868(11)150921(17)200930(10)52903501
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number500-11-52E
Device Lot Number52903501
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight59